MAUDE Adverse Event Report: MICROVENTION, INC. FRED 27; FLOW DIVERTER

MICROVENTION, INC. FRED 27; FLOW DIVERTER
Model Number FRED4007-PMA
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Obstruction/Occlusion (2422); Thrombosis/Thrombus (4440)
Date of Event 03/10/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and not returned to the manufacturer for analysis.Additionally, procedural images were not provided; therefore, the reported event cannot be confirmed.The instructions for use identifies death and device migration as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that a fred 27 stent was placed for the treatment of an unruptured anterior choroidal aneurysm.The fred stent was deployed successfully and appeared to have good wall apposition.On a final angiographic run, the fred was observed to be positioned roughly 2-3mm distal into the middle cerebral artery (mca) with slow flow.Additional angiographic runs revealed an occlusion of the mca due to thrombosis of the vessel.The physician attempted to remove and recapture the fred.An intraoperative bleed occurred during the manipulations within the blood vessel and the physician then coiled the ica to stop it.An external ventricular drain was placed to drain blood.The patient later passed away.
 
Additional Manufacturer Narrative
A4: 60kg.B5: additional information indicated that the patient had abnormal anatomy secondary to the patient's previous subarachnoid hematoma.

Brand Name
FRED 27
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11646247
Report Number2032493-2021-00130
Device Sequence Number3160489
Product Code OUT
UDI-Device Identifier00842429106709
UDI-Public(01)00842429106709(11)200722(17)230630(10)20072255Z
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberFRED4007-PMA
Device Lot Number20072255Z
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age50 YR
Patient Weight60